MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI 18IN 4-0 SA PS-4 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI 18IN 4-0 SA PS-4 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B119
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and barbed suture was used.During the surgery, the suture was broken during use.There were no adverse consequences to the patient.Additional informaiton was requested.
 
Additional Manufacturer Narrative
(b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 2360 ug/m (b)(4) attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: * what is the procedure date? =>no further information is available.* what is the lot number? =>no further information is available.
 
Additional Manufacturer Narrative
Date sent to the fda: 11/29/2021.The manufacturing records could not be reviewed as the batch number is unknown.Additional h3 summary: upon visual inspection of the returned sample, the suture was received with damage and body fluids at the surface, in addition the end was observed cut.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.The product code sxpp1b119 contains absorbable suture, as the sample was received open, the time of exposed to the environment could not be determined and functional test cannot be performed.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SPI PDS+ UNI 18IN 4-0 SA PS-4 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12685399
Report Number2210968-2021-10196
Device Sequence Number1181458
Product Code NEW
UDI-Device Identifier10705031240889
UDI-Public10705031240889
Combination Product (Y/N)Y
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1B119
Device Catalogue NumberSXPP1B119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown